MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000315
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic handpiece was heated due to sterilization.The handpiece also exhibited system messages.The procedure details was not reported.No patient impact reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in sections b.2 and h.11.The initial decision to report was incorrect resulting in the initial report being submitted in error.The event ¿temperature high was due to sterilization but not from the use¿.Hence this report of handpiece warm does not meet criteria for reporting based on applicable medical device regulations.No further reports will be scheduled under mfg report num: 2028159-2024-01467.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20308978
Report Number2028159-2024-01467
Device Sequence Number8759321
Product Code HQC
UDI-Device Identifier00380650003157
UDI-Public00380650003157
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000315
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date01/28/2025
Date Device Manufactured10/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS CONSOLE
Patient SexUnknown